Medication reactions : Hi guy's every... - Asthma UK communi...

Asthma UK community forum
14,082 members19,378 posts

Medication reactions

Caat
Caat

Hi guy's every time I'm put on prescribed medication I always seem to get a tight chest, breathlessness, runny nose the need to clear my throat. I have tried many many meds and they all do it. My doc says it's down to anxiety but I feel it's an allergic reaction. Anyone else out there with this problem?

14 Replies
oldestnewest

What sort of meds have you been trying? Pumps, tablets, a mix? And have you tried switching from MDI (puff inhaler) to DPI (suck inhaler). Some people have issues with the propellant used in the puff inhalers

I hope this helps

Caat
Caat
in reply to EmmaF91

Hi thanks for the reply, I have been trying a number of medications not to treat asthma I have taken 5 different migraine meds all with the same reaction, now I'm on sertraline for anxiety and have the same reaction but it took about 7 days to appear. I tried an antihistamine from the docs which helped but couldn't continue it as it made my migraine symptoms worse. The doctors are saying it's anxiety but I know it's not!

Hi Caat. I had a bad reaction to

1) wet inhalers - turned out I was sensitive to the propelent;

2) Serevent. It turned out that it caused many problems for some.

Can you provide more info with regards the actual meds you have tried and in what form (pill, capsule, wet inhaler, dry powder inhaler, syrup, nebuliser)?

Inhaler technique is important plus oral hygiene - thoroughly cleaning mouth after inhaler use as meds can irritate mouth and throat, even bad for teeth.

Nasal drip can be addressed by a steroid nasal spray. Nasal drip can irritate the throat and lungs.

More info would help drill down to the likely problem.

Caat
Caat
in reply to Poobah

Thanks for the reply, I'm reacting to migraine medication. Seems to make my chest tight, feel weezy. I have tried syrups, tablets. I'm now on sertraline for anxiety and it took about 7 days and I noticed these symptoms have come back. I seem to react to all this medication. I spoke to one doc about it being an allergy, then spoke to another who said its anxiety. I know my body and these are real symptoms.

Poobah
Poobah
in reply to Caat

Does your migraine meds contain ibuprofen or similar? You may have an aspirin sensitivity, common in asthmatics.

If the Setraline isn't preventing the symptoms after 3 or 4 weeks then return to GP for a follow up appointment to discuss the lack of progress.

Adding meds because the first meds aren't working can fog the issue. Before you see the Dr, write a history of meds taken and a history of controlled and uncontrolled asthma. Look for patterns - what worked, what didn't? This may help pinpoint what is making your asthma worse.

Taking peak flow before and 15/20 minutes after taking meds will also help show if meds are helping or not. Showing these records to the Dr will help them decide on better meds for you.

Caat
Caat
in reply to Poobah

Thanks for your reply x

Poobah
Poobah
in reply to Caat

I just Googled "super sensitivity to medications" and the results were very interesting. I would urge you to Google this as it's clear that some people metabolise medications faster and this may be relevant to you. Furthermore, it's something Drs should know about.

I do hope you find a resolution to this. All the best.

As your problems are about migraine medication you should get more responses from the National Migraine Centre HealthUnlocked discussions.

I wouldn't dismiss the anxiety idea if I were you. It's a very subtle thing and many people don't recognise it at first. It makes a huge difference to many illnesses, especially asthma. Find someone you trust to chat about the possibility that you are anxious. Actually, if everything I tried to make me better didn't work, I'd be anxious anyway! Good luck!

Please research magnesium deficiency and symptoms of magnesium deficiency also vitamins d3 k2mk7

If you read true causes of asthma on the internet it may be beneficial to you

I experience the same thing! A day or two after starting a medication difficulty breathing gets worse. It’s happened with many different medications. I have communicated this to numerous doctors and they look at me like I’m crazy. I’ve posted it before here but didn’t get any response from patients experiencing the same thing. Of course, when they can’t explain it they go right to anxiety. I find that frustrating.

Caat
Caat
in reply to Jjude1003

Finally someone who gets it! I have a bad immune system and am almost certain it's to do with it. It's so frustrating

Jjude1003
Jjude1003
in reply to Caat

If you ever get any clarity on this issue please let me know and I’ll do the same.

Caat
Caat
in reply to Jjude1003

Definitely

You may also like...